Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On Sylow $ 2$-subgroups with no normal Abelian subgroups of rank $ 3$, in finite fusion-simple groups


Author: Anne R. Patterson
Journal: Trans. Amer. Math. Soc. 187 (1974), 1-67
MSC: Primary 20D20
MathSciNet review: 0342608
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let T be any finite 2-group which has a normal four-group but has no normal Abelian subgroup of rank 3, and assume T is not the dihedral group of order 8. If T is a Sylow 2-subgroup of a finite fusion-simple group G, it follows (Thompson) from Glauberman's $ {Z^ \ast }$-theorem that T has exactly one normal four-group, say W. This paper establishes what isomorphism types of T can so occur under the hypothesis that $ {{\mathbf{N}}_G}(T) = T{{\mathbf{C}}_G}(T)$ and the three nonidentity elements of W are not all G-conjugate. All T arrived at in this paper are known to so occur.

The reason for this hypothesis is that the similar situation for T with a normal four-group and no normal Abelian subgroup of rank 3, where T is a Sylow 2-subgroup of a finite simple group G but without the above hypothesis, had been analyzed earlier by the author (under her maiden name, MacWilliams; Trans. Amer. Math. Soc. 150 (1970), 345-408).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20D20

Retrieve articles in all journals with MSC: 20D20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0342608-7
Keywords: 2-group, Sylow 2-subgroup, rank, fusion-simple, conjugate, transfer homomorphism, fusion
Article copyright: © Copyright 1974 American Mathematical Society